Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 24, 2015, 6:06 PM EDT for Kent County, Washington County, Rhode Island. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 24, 2015, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Kent County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:10 PM EDT | HAIL 1 | West Greenwich, RI | |
| Jul 24, 6:14 PM EDT | HAIL 0.75 | Exeter, RI | |
| Jul 24, 6:25 PM EDT | HAIL 0.88 | Richmond, RI | NICKEL SIZED HAIL COVERED THE GROUND. SOME LEAVES WERE TAKEN OFF THE TREES. |
| Jul 24, 6:30 PM EDT | TSTM WND DMG | Carolina, RI | TREE DOWN ON WIRES ON CAROLINA AND NOOSENECK ROAD. |
| Jul 24, 6:30 PM EDT | HAIL 1 | Richmond, RI | |
| Jul 24, 6:33 PM EDT | MARINE TSTM WIND 40 | Charlestown, RI | |
| Jul 24, 6:35 PM EDT | HAIL 0.75 | Charlestown, RI | |
| Jul 24, 6:40 PM EDT | TSTM WND DMG | South Kingstown, RI | TREES DOWN WITH SEVERAL ROADS CLOSED ACROSS TOWN. |
| Jul 24, 6:46 PM EDT | MARINE TSTM WIND 45 | South Kingstown, RI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WUUS51 KBOX 242206
SVRBOX
RIC003-009-242300-
/O.NEW.KBOX.SV.W.0053.150724T2206Z-150724T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KENT COUNTY IN RHODE ISLAND...
WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 700 PM EDT
* AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
WEST GREENWICH...OR NEAR COVENTRY...AND WAS MOVING SOUTH AT 20 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...WESTERLY...NARRAGANSETT...EAST
GREENWICH...HOPKINTON...CHARLESTOWN...RICHMOND...EXETER AND WEST
GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE HAIL
CAPABLE OF PRODUCING DAMAGE. GO INSIDE A STRONG BUILDING AND STAY
AWAY FROM WINDOWS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4164 7176 4166 7150 4146 7142 4143 7146
4141 7145 4136 7149 4137 7150 4138 7153
4137 7153 4136 7163 4133 7171 4133 7174
TIME...MOT...LOC 2205Z 349DEG 16KT 4165 7164
$$
MANNING3 follow-up statements
070
WWUS51 KBOX 242230
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
630 PM EDT FRI JUL 24 2015
RIC003-242240-
/O.CAN.KBOX.SV.W.0053.000000T0000Z-150724T2300Z/
KENT RI-
630 PM EDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENT COUNTY IS
CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HASMOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4152 7170 4158 7152 4146 7142 4143 7146
4141 7145 4136 7149 4137 7150 4138 7153
4137 7153 4136 7163 4133 7171 4133 7174
TIME...MOT...LOC 2230Z 355DEG 19KT 4149 7162
$$
RIC009-242300-
/O.CON.KBOX.SV.W.0053.000000T0000Z-150724T2300Z/
WASHINGTON RI-
630 PM EDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL WASHINGTON COUNTY...
AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER RICHMOND...OR NEAR SOUTH
KINGSTOWN...MOVING SOUTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NORTH KINGSTOWN...WESTERLY...NARRAGANSETT...
CHARLESTOWN...RICHMOND AND EXETER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4152 7170 4158 7152 4146 7142 4143 7146
4141 7145 4136 7149 4137 7150 4138 7153
4137 7153 4136 7163 4133 7171 4133 7174
TIME...MOT...LOC 2230Z 355DEG 19KT 4149 7162
$$
MANNING692
WWUS51 KBOX 242244
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT FRI JUL 24 2015
RIC009-242300-
/O.CON.KBOX.SV.W.0053.000000T0000Z-150724T2300Z/
WASHINGTON RI-
644 PM EDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL WASHINGTON COUNTY...
AT 643 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SOUTH KINGSTOWN...MOVING SOUTH AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...NARRAGANSETT...CHARLESTOWN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4144 7168 4147 7156 4143 7146 4141 7145
4136 7149 4137 7150 4138 7153 4137 7153
4136 7163 4134 7168
TIME...MOT...LOC 2243Z 350DEG 21KT 4140 7160
$$
MANNING166
WWUS51 KBOX 242254
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT FRI JUL 24 2015
RIC009-242303-
/O.EXP.KBOX.SV.W.0053.000000T0000Z-150724T2300Z/
WASHINGTON RI-
654 PM EDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING WAS MOVING OFFSHORE NEAR POINT
JUDITH AND GALILEE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4144 7168 4147 7156 4143 7146 4141 7145
4136 7149 4137 7150 4138 7153 4137 7153
4136 7163 4134 7168
TIME...MOT...LOC 2251Z 349DEG 16KT 4140 7160
$$
MANNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:36 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 24, 4:36 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT FRI JUL 24 2015 .SYNOPSIS... UNSETTLED WEATHER EXPECTED THROUGH EARLY NEXT WEEK...WITH MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING...AND WILL BE POSSIBLE AGAIN SOMETIME SUNDAY INTO MONDAY. THE NEXT MAIN WEATHER HEADLINE WILL BE A POSSIBLE HEAT WAVE TUESDAY THROUGH THURSDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... HIGHLIGHTS... * STRONG TO PERHAPS A FEW SEVERE STORMS INTO EARLY EVENING * POTENTIAL IMPACTS: HAIL/STRONG WINDS AND FREQUENT LIGHTNING DISCUSSION... 4 PM UPDATE... PER LATEST WATER VAPOR IMAGERY A CLOSED MID LEVEL LOW IS LOCATED OVER THE MARITIMES AND IS ACCOMPANIED BY A POTENT SHORT WAVE TROUGH ENTERING NORTHERN MA AT 330 PM. ATTENDING AIRMASS WITH THUS FEATURE IS ANOMALOUSLY COLD WITH CORE OF COLD AIR AT H5 AT -17C! THIS IS ABOUT 2.5 STD DEVIATIONS BELOW CLIMO. THIS IS YIELDING MID LEVEL LAPSE RATES OF UP TO 6.5 C/KM /MOIST ADIABATIC/. THIS ANOMALOUS COLD TEMPS ALOFT ARE COMBINING WITH SURFACE TEMPS 75 TO 80 YIELDING SBCAPES UP TO 1000 J/KG. THIS INSTABILITY IS PROVIDING SUFFICIENT BUOYANCY FOR ROBUST UPDRAFTS COUPLED WITH STRONG FORCING FOR ASCENT FROM HIGH AMPLITUDE SHORT WAVE TROUGH. STRONGEST STORMS AT 330 PM ARE ALIGNED ALONG THE SOUTHERN PERIPHERY OF THE -17C CONTOUR FROM JUST NORTH OF ALBANY NY EASTWARD TO ALONG THE MA/VT/NH BORDER. GOOD MODEL AGREEMENT THAT THE CORE OF COLD AIR ALOFT WILL TRACK ACROSS NORTHERN MA AND THEN INTO RI AND EASTERN MA LATE THIS AFTERNOON AND EARLY EVENING. THUS THIS IS THE AREA OF GREATEST RISK FOR STRONG STORMS. HI RES MODELS /NMM-ARW-NAM/ CONCUR AND ARE LINING UP WELL WITH LATEST RADAR TRENDS. THUNDERSTORM IMPACTS REMAIN UNCHANGED...GUSTY WINDS AND SMALL HAIL WITH A LOW PROBABILITY OF A FEW STORMS REACHING SEVERE CRITERIA. IN ADDITION...GIVEN MAGNITUDE OF COLD AIR ALOFT THE HEAVIER SHOWERS/T- STORMS WILL BE ACCOMPANIED BY A RAPID BUT BRIEF TEMP DROP. CONVECTION WILL PEAK NOW THRU ABOUT 5PM/6PM AND THEN BEGIN TO WEAKEN AND MOVE OFFSHORE 21Z TO 02Z FROM NW TO SE. OVERNIGHT... COOL AIRMASS OVERSPREADS THE REGION IN THE WAKE OF THE MID LEVEL SHORT WAVE TROUGH. AT THE SURFACE THIS WILL BE REFLECTED BY A BACKDOOR COLD FRONT YIELDING LIGHT N-NE WINDS. COOL NIGHT WITH WIDESPREAD 50S EXCEPT LOW TO MID 60S IN THE URBAN AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... SATURDAY... MID LEVEL MEAN TROUGH OVER GEORGES BANK MOVES SEAWARD ALLOWING HEIGHT RISES TO DEVELOP OVER NEW ENGLAND ALONG WITH FLOW BECOMING LESS CYCLONIC AND MORE ZONAL. TYPICALLY THIS SUBSIDENCE WOULD YIELD A DRY FORECAST. HOWEVER LEFTOVER BACKDOOR FRONT ACROSS THE REGION MAY ACT AS A FOCUS FOR SCATTERED LOW TOP AFTERNOON SHOWERS. MOST OF THE HI RES GUIDANCE HAS SHOWERS DEVELOPING IN THE AFTERNOON IN THE CT RIVER VALLEY AND THEN MOVING EASTWARD INTO RI AND CENTRAL MA LATER IN THE DAY. THIS SEEMS REASONABLE BUT WILL BE A BATTLE BETWEEN MID LEVEL SUBSIDENCE AND LOW LEVEL CONVERGENCE. NOT EXPECTING A WASHOUT OUT JUST A LOW RISK FOR A FEW SHOWERS. MARITIME AIRMASS FROM BACKDOOR FRONT WILL RESULT IN A LARGE TEMP GRADIENT ACROSS THE AREA WITH HIGHS ONLY IN THE U60S TO L70S ACROSS EASTERN MA TO L80S IN THE CT RIVER VALLEY. MORNING SUNSHINE WILL MIX WITH AFTERNOON CLOUDS. SATURDAY NIGHT... BACKDOOR FRONT LIFTS NORTH AS A WARM FRONT AND WARM ADVECTION PATTERN BEGINS TO UNFOLD YIELDING AN INCREASED RISK FOR SHOWERS AND T-STORMS ESPECIALLY SECOND HALF OF THE NIGHT. WARMER AND MORE HUMID THAN PREVIOUS NIGHTS. && .LONG TERM /SUNDAY THROUGH FRIDAY/... HIGHLIGHTS... * SCATTERED STRONG THUNDERSTORMS POSSIBLE SUNDAY * HEAT WAVE POSSIBLE TUESDAY THROUGH THURSDAY * SCATTERED STORMS POSSIBLE LATE THURSDAY SUNDAY...STILL LOOKS LIKE IT COULD BE AN ACTIVE WEATHER DAY. 0-1 KM HELICITY VALUES REMAIN RATHER ROBUST...ALTHOUGH INSTABILITY APPEARS TO BE LAGGING A FEW HOURS BEHIND. WITH MORNING SUNSHINE BREAKING OUT BEHIND THE DEPARTING UPPER DISTURBANCE...RAPID DESTABILIZATION IS EXPECTED DURING THE LATE MORNING HOURS WITH THE GFS CONTINUING TO INDICATE SURFACE-BASED CAPES APPROACHING 3000 J/KG ACROSS MOST OF THE REGION DURING THE AFTERNOON. A WARM FRONT WILL HAVE MOVED NORTHWARD INTO NORTH CENTRAL AND NORTHEASTERN MA BY THE AFTERNOON. WE ARE STILL VERY FAR AWAY AT THIS POINT...AND DO NOT WANT TO GET TOO CARRIED AWAY. THAT SAID...WE WILL NEED TO MONITOR THE POTENTIAL FOR MORNING CONVECTION INITIATION. EVEN IF THE WIND SHEAR AND INSTABILITY DO NOT PHASE IN TIME AND SPACE...THERE COULD BE ENOUGH INSTABILITY TO PRODUCE STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON. THE MAIN RISK WOULD BE ACROSS INTERIOR SOUTHERN NEW ENGLAND. SUNDAY NIGHT AND MONDAY... A COLD FRONT STALLS ACROSS THE AREA. THIS IS SOMEWHAT TRICKY. THE MAJORITY OF THE LATEST GUIDANCE DEPICTS THIS FRONT BEING SQUEEZED BETWEEN TWO HIGH PRESSURES. AGAIN A LOT OF UNCERTAINTY AS THERE IS A GOOD AMOUNT OF CAPE AROUND...YET THERE IS HARDLY ANY SHEAR AS GUIDANCE SHOWS 10-20 KTS. HAVE COMPROMISED WITH SLIGHT CHANCE POPS FOR SHOWERS OR TSTMS. HIGH TEMPERATURES FORECAST TO BE A FEW DEGREES WARMER THAN SUNDAY...MAINLY 80 TO 85. TUESDAY THROUGH THURSDAY... THE COLD FRONT FINALLY GETS WASHED OUT SOMEWHERE OVER SOUTHERNMOST NEW ENGLAND BY TUESDAY. CANNOT RULE OUT AN ISOLATED SHOWER TUESDAY. OTHERWISE...AN UPPER LEVEL HIGH PRESSURE WILL SPREAD FROM THE MIDWEST TOWARD NEW ENGLAND. THIS WILL TRANSLATE TO MAINLY SUNNY CONDITIONS AND MUCH HOTTER WEATHER. IN FACT...925 MB TEMPERATURES REACH +28C WED AND THU AFTERNOONS. WE ARE FORECASTING NEAR 90 FOR HIGHS ON TUE AND LOWER TO MID 90S WEDNESDAY AND THURSDAY FOR MUCH OF THE INTERIOR...COOLER AT THE COAST. IT WOULD BE A HEAT WAVE IF WE COULD HIT 90 DEGREES FOR THREE CONSECUTIVE DAYS. THURSDAY EVENING INTO FRIDAY...MODELS ARE TRENDING TOWARD HAVING A COLD FRONT MOVE THROUGH THURSDAY NIGHT INTO FRIDAY. THERE SHOULD BE SOLID CAPPING DURING THE DAY ON THURSDAY WITH 700 MB TEMPERATURES FORECAST TO APPROACH +10C. THIS CAP COULD ERODE THURSDAY NIGHT INTO FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AS THIS COLD FRONT APPROACHES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. THRU 00Z... SHOWERS WITH EMBEDDED THUNDER WILL BE MOST NUMEROUS OVER NORTHERN AND EASTERN MA INTO RI. SMALL HAIL AND GUSTY WINDS ARE THE MAIN CONCERNS. MOST STORMS WILL BE ACCOMPANIED BY VFR WITH LOW PROB OF MVFR. ACTIVITY WILL BE LESS NUMEROUS ACROSS CT. AFTER 00Z.. ANY LINGERING SHOWERS/T-STORMS DISSIPATE BY 01Z/02Z. DRY WEATHER AND VFR PREVAIL. SATURDAY... VFR WITH SCATTERED SHOWERS POSSIBLE ALONG A BACKDOOR FRONT ACROSS THE INTERIOR. SAT NIGHT... VFR TO START BUT LOWERING TO MVFR AND LOW RISK OF IFR BY SUNDAY MORNING IN SCATTERED SHOWERS AND FOG. KBOS TERMINAL...ONSHORE WINDS PERSIST THRU SAT NIGHT. HIGH CONFIDENCE ON SCT SHRA/-TSRA BUT LOWER CONFIDENCE ON SMALL AND GUSTY WINDS. STORMS PEAK AROUND 21Z THEN DISSIPATE BY 00Z-02Z. SCATTERED SHOWERS POSSIBLE SAT AFTN BUT THUNDER UNLIKELY. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. SHRA/TSRA SHOULD MAINLY STAY N/E OF THE TERMINAL...BUT VCSH/VCTS IS POSSIBLE. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY INTO MONDAY...MODERATE CONFIDENCE. MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STRONG STORMS POSSIBLE LATE SUNDAY MORNING THROUGH SUNDAY EVENING WITH LOCAL IFR VSBYS. TUESDAY...MODERATE CONFIDENCE. VFR. POSSIBLE MVFR IN ISOLATED SHOWERS OVER THE INTERIOR. WEDNESDAY...HIGH CONFIDENCE VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE. TONIGHT...EVENING SHOWERS AND T-STORMS...MOST NUMEROUS NEAR SHORE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. IMPROVING CONDITIONS LATER THIS EVENING. BACKDOOR COLD FRONT MOVES ONSHORE WITH LIGHT NORTH TO NORTHEAST WINDS. SATURDAY...LIGHT EAST TO SOUTHEAST WINDS. GOOD VSBY AND MAINLY DRY WEATHER. SAT NIGHT...SOUTHEAST WINDS WITH LOWERING VSBY IN FOG AND SHOWERS...POSSIBLE T-STORM. OUTLOOK...SUNDAY THROUGH WEDNESDAY... HIGH CONFIDENCE. WINDS AND SEAS BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THIS PERIOD AS WEAK PRESSURE GRADIENT PERSISTS ACROSS WATERS. WARM FRONT LIFTS N ACROSS THE WATERS EARLY SUNDAY. A SLOW-MOVING COLD FRONT APPROACHES THE WATERS MONDAY INTO TUESDAY...BUT MAY DISSIPATE BY TUESDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS SUNDAY INTO SUNDAY EVENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK/NOCERA NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...BELK AVIATION...BELK/NOCERA MARINE...BELK/NOCERA
Hazardous weather outlook, Jul 24, 4:49 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 449 AM EDT FRI JUL 24 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 449 AM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN NORTHERN AND EASTERN MASSACHUSETTS. THEY MAY PRODUCE SMALL HAIL AND GUSTY WINDS. AN ISOLATED SEVERE STORM PRODUCING LARGE HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY MORNING INTO SUNDAY EVENING. HEAT INDICES COULD APPROACH HEAT ADVISORY CRITERIA AT SOME INTERIOR LOCATIONS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ON THE LOOKOUT FOR HAIL THIS AFTERNOON AND EVENING IN NORTHERN AND EASTERN MASSACHUSETTS AND BE PREPARED TO RELAY REPORTS TO THE NATIONAL WEATHER SERVICE. ANZ230>237-250-251-254>256-250900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 449 AM EDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE CLOSE TO THE COAST THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 24, 4:31 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT FRI JUL 24 2015
MAZ006-007-242115-
EASTERN ESSEX-WESTERN ESSEX-
431 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN ESSEX AND NORTHEASTERN
MIDDLESEX COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLETON...OR NEAR DANVERS...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...MARBLEHEAD...
SWAMPSCOTT...MIDDLETON...BOXFORD...HAMILTON...TOPSFIELD...
MANCHESTER...WENHAM AND ESSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4259 7065 4257 7076 4253 7078 4256 7078
4255 7084 4253 7084 4255 7085 4254 7090
4253 7089 4254 7087 4250 7089 4252 7086
4252 7085 4247 7089 4259 7104 4266 7096
TIME...MOT...LOC 2031Z 295DEG 18KT 4262 7098
MANNINGSpecial weather statement, Jul 24, 4:37 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 437 PM EDT FRI JUL 24 2015 MAZ012-242115- SOUTHERN WORCESTER- 437 PM EDT FRI JUL 24 2015 ...STRONG THUNDERSTORM IN SOUTHEASTERN WORCESTER COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHBRIDGE...OR 8 MILES WEST OF MILFORD... MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WESTBOROUGH...GRAFTON...WEBSTER...AUBURN...NORTHBRIDGE...OXFORD... UXBRIDGE...MILLBURY...BLACKSTONE...SUTTON...DOUGLAS...UPTON...MENDON AND MILLVILLE. LAT...LON 4220 7187 4225 7164 4203 7150 4203 7186 TIME...MOT...LOC 2037Z 319DEG 34KT 4214 7168 MANNING
Local storm report, Jul 24, 5:01 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL EAST DOUGLAS 42.07N 71.71W
07/24/2015 M0.75 INCH WORCESTER MA TRAINED SPOTTER
&&
DUNTENSpecial weather statement, Jul 24, 5:27 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT FRI JUL 24 2015
RIZ001>004-242215-
SOUTHEAST PROVIDENCE-EASTERN KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
527 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORM IN CENTRAL KENT AND WESTERN PROVIDENCE
COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GLOCESTER...OR 7 MILES NORTHWEST OF
JOHNSTON...MOVING SOUTH AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARWICK...CRANSTON...COVENTRY...WEST WARWICK...JOHNSTON...
SMITHFIELD...BURRILLVILLE...NORTH SMITHFIELD...SCITUATE...GLOCESTER
AND FOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4193 7179 4196 7155 4169 7143 4169 7144
4166 7178
TIME...MOT...LOC 2126Z 350DEG 22KT 4187 7165
MANNINGSpecial weather statement, Jul 24, 5:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT FRI JUL 24 2015
MAZ007-242215-
EASTERN ESSEX-
528 PM EDT FRI JUL 24 2015
...STRONG THUNDERSTORMS MOVING INTO NORTH CENTRAL ESSEX COUNTY...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SEABROOK...OR NEAR HAMPTON...MOVING SOUTH AT
20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBURYPORT...AMESBURY...IPSWICH...SALISBURY...NEWBURY AND ROWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4273 7078 4273 7080
4277 7082 4272 7082 4270 7088 4272 7090
4289 7092
TIME...MOT...LOC 2128Z 342DEG 16KT 4288 7084
MANNINGLocal storm report, Jul 24, 6:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
602 PM EDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL EAST DOUGLAS 42.07N 71.71W
07/24/2015 M0.75 INCH WORCESTER MA TRAINED SPOTTER
0530 PM HAIL FOSTER 41.85N 71.76W
07/24/2015 M0.75 INCH PROVIDENCE RI AMATEUR RADIO
EAST KILLINGLY ROAD
&&
HMF/SLDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 46 min |
| Jul 24, 5:27 PM EDT | Special Weather Statement | BOX | Providence | 48 min |
| Jul 24, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence | 40 min |
| Jul 24, 5:52 PM EDT | Areal Flood Warning | BOX | Kent, Providence | 113 min |
| Jul 24, 6:50 PM EDT | Special Weather Statement | BOX | Washington | 55 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.